Alert archive / Wisconsin / Winter Storm Warnings in 2022

Winter Storm Warning 7, NWS Green Bay, WI

November 15, 2022Marinette County, Oconto County, Wisconsin

NWS Green Bay, WI issued this winter storm warning at Nov 15, 2022, 7:09 PM CST for Marinette County, Oconto County, Wisconsin. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2022, 7:09 PM CST (01:09 UTC)
Expired
Nov 16, 2022, 2:36 AM CST
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Marinette County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WWUS43 KGRB 160109
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
709 PM CST Tue Nov 15 2022

...LAKE EFFECT SNOW EXPECTED IN FAR NORTHEAST AND EAST CENTRAL 
WISCONSIN...

.Lake effect snow showers will bring significant accumulations to 
much of far northeast and east central Wisconsin tonight into early 
Wednesday. The heaviest snows will occur in southern Marinette and 
southern Oconto counties tonight. Motorists should anticipate 
hazardous travel conditions, with reduced visibility and snow 
covered roads.

WIZ073-074-161000-
/O.UPG.KGRB.WW.Y.0017.000000T0000Z-221116T1000Z/
/O.NEW.KGRB.WS.W.0007.221116T0109Z-221116T1000Z/
Southern Marinette County-Southern Oconto County-
Including the cities of Harmony, Middle Inlet, Sobieski, High
Falls Reservoir, Peshtigo, Loomis, Pensaukee, Little Suamico,
Brookside, Crivitz, Oconto, and Porterfield
709 PM CST Tue Nov 15 2022

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM CST WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations between 4 and 6 
  inches.

* WHERE...Southern Marinette County and Southern Oconto County 
  Counties.

* WHEN...Until 4 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ039-040-050-161030-
/O.EXB.KGRB.WW.Y.0017.000000T0000Z-221116T1500Z/
Brown-Kewaunee-Manitowoc-
Including the cities of Two Rivers, Kewaunee, Luxemburg, Green
Bay, and Manitowoc
709 PM CST Tue Nov 15 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...Snow. Additional snow accumulations between 2 and 4 inches 
  in Kewaunee, Manitowoc and eastern Brown counties.

* WHERE...Manitowoc, Brown, and Kewaunee Counties.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

WIZ022-161030-
/O.EXT.KGRB.WW.Y.0017.000000T0000Z-221116T1200Z/
Door-
Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay
709 PM CST Tue Nov 15 2022

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Snow. Additional snow accumulations between 2 and 4 inches.

* WHERE...Door County.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

WIZ013-021-161000-
/O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1000Z/
Northern Marinette County-Northern Oconto County-
Including the cities of Wausaukee, Lakewood, Mountain, Niagara,
and Townsend
709 PM CST Tue Nov 15 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST 
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Northern Marinette County and Northern Oconto County 
  Counties.

* WHEN...Until 4 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Uhlmann/Kieckbusch
2 follow-up statements
067 
WWUS43 KGRB 160358
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
958 PM CST Tue Nov 15 2022

...LAKE EFFECT SNOW EXPECTED IN FAR NORTHEAST AND EAST CENTRAL 
WISCONSIN...

.Lake effect snow showers will bring significant accumulations to 
much of far northeast and east central Wisconsin tonight into early 
Wednesday. The heaviest snows will occur in southern Marinette and 
southern Oconto counties tonight. Motorists should anticipate 
hazardous travel conditions, with reduced visibility and snow 
covered roads.

WIZ073-074-161000-
/O.CON.KGRB.WS.W.0007.000000T0000Z-221116T1000Z/
Southern Marinette County-Southern Oconto County-
Including the cities of Peshtigo, Sobieski, Brookside,
Porterfield, Middle Inlet, Harmony, Crivitz, High Falls
Reservoir, Loomis, Oconto, Little Suamico, and Pensaukee
958 PM CST Tue Nov 15 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations between 2 and 4 
  inches. Snow will mix with rain at times near the bayshore, so 
  accumulations will be lower there.

* WHERE...Southern Marinette and Southern Oconto counties.

* WHEN...Until 4 AM CST Wednesday.

* IMPACTS...Poor visibility and slippery road conditions will result 
  in hazardous travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ013-021-161000-
/O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1000Z/
Northern Marinette County-Northern Oconto County-
Including the cities of Niagara, Lakewood, Townsend, Mountain,
and Wausaukee
958 PM CST Tue Nov 15 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST 
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Northern Marinette and Northern Oconto counties.

* WHEN...Until 4 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

WIZ022-161200-
/O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1200Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
958 PM CST Tue Nov 15 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST 
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches. 
  Snow will be mixed with rain at times near the Lake Michigan 
  shoreline, so accumulations will be lower there.

* WHERE...Door County.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Poor visibility and slippery road conditions will result 
  in hazardous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

WIZ039-040-050-161400-
/O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1500Z/
Brown-Kewaunee-Manitowoc-
Including the cities of Green Bay, Luxemburg, Manitowoc,
Kewaunee, and Two Rivers
958 PM CST Tue Nov 15 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST 
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches. 
  Snow will mix with rain at times near the Lake Michigan shoreline, 
  so accumulations will be less there.

* WHERE...Manitowoc, Brown, and Kewaunee Counties.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
470 
WWUS43 KGRB 160836
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
236 AM CST Wed Nov 16 2022

...LAKE-EFFECT SNOW SHOWERS SHIFTING INTO EAST-CENTRAL WISCONSIN...

.The lake-effect snow showers that affected parts of northeast 
Wisconsin Tuesday evening were shifting south. They will move across 
portions of east-central Wisconsin during the pre-dawn hours. In 
addition, winds shifting north will begin to draw colder air into 
the area. As temperatures drop below freezing, travel conditions on 
roads in east-central Wisconsin are likely to deteriorate.

WIZ073-074-160945-
/O.CAN.KGRB.WS.W.0007.000000T0000Z-221116T1000Z/
Southern Marinette County-Southern Oconto County-
Including the cities of Crivitz, Harmony, Brookside, Loomis, High
Falls Reservoir, Sobieski, Peshtigo, Porterfield, Middle Inlet,
Pensaukee, Oconto, and Little Suamico
236 AM CST Wed Nov 16 2022

...WINTER STORM WARNING IS CANCELLED...

The heavy lake-effect snow showers have shifted south of the area, 
so the Winter Storm Warning has been cancelled. Periods of light 
snow will continue this morning, but less than an inch of additional 
accumulation is expected.

$$

WIZ013-021-160945-
/O.CAN.KGRB.WW.Y.0017.000000T0000Z-221116T1000Z/
Northern Marinette County-Northern Oconto County-
Including the cities of Townsend, Niagara, Wausaukee, Lakewood,
and Mountain
236 AM CST Wed Nov 16 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

The heaviest snow showers have shifted south of the area, so the 
Winter Weather Advisory has been cancelled. Periods of light snow 
will continue this morning, but less than an inch of additional 
accumulation is expected.

$$

WIZ022-161200-
/O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1200Z/
Door-
Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay
236 AM CST Wed Nov 16 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY 
THIS MORNING...

* WHAT...Periods of Snow. Additional snow accumulations up to one 
  inch.

* WHERE...Door County.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Temperatures were falling below freezing, so roads are 
  likely to become snow covered and slippery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for can be obtained by calling 5 1 1.

&&

$$

WIZ039-040-050-161500-
/O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1500Z/
Brown-Kewaunee-Manitowoc-
Including the cities of Manitowoc, Luxemburg, Kewaunee, Green
Bay, and Two Rivers
236 AM CST Wed Nov 16 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS 
MORNING...

* WHAT...Periods of snow. An inch or two of additional accumulation 
  expected.

* WHERE...Manitowoc, Brown, and Kewaunee Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Temperatures were falling below freezing, so roads are 
  likely to become snow covered and slippery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Skowronski

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 6:59 PM CST, 10 minutes earlier.

Area forecast discussion, Nov 15, 6:59 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
659 PM CST Tue Nov 15 2022

New Information added to update section

.UPDATE...
Issued at 657 PM CST Tue Nov 15 2022

We are in the process of upgrading the winter weather advisory to
a winter storm warning in southern Marinette and southern Oconto
counties, where a persistent band of moderate to heavy lake-
enhanced snow is occurring. Expecting 4-6 inches of additional
accumulations in those areas. The band will pivot south later
tonight into early Wednesday, with the heavier snow showers
poised to impact eastern Brown, Kewaunee and Manitowoc counties
for several hours, including during the morning commute.
Therefore have issued a winter weather advisory for Brown,
Kewaunee and Manitowoc counties through 15z/Wed. Extended the
advisory in Door County for a couple hours, as snow bands will
still be impacting the southern part of the county late tonight.
&&

.SHORT TERM...Tonight and Wednesday
Issued at 257 PM CST Tue Nov 15 2022

Light snow will continue to fall across most of the
area overnight due to the combination of weak jet energy rotating
around the upper low, and cold air flowing across Lake Michigan
producing lake enhancement of the snow. The snow may mix with or
change to rain at times near the lake and bay shore. An inch or
two of snow is possible in most places overnight. Roads and
sidewalks will likely become slippery this evening or overnight.

A band of lake effect snow coming off Lake Huron should move across
Northern Lower Michigan and reintensify as it moves across Lake
Michigan and the northern bay during the evening hours and then
drift south overnight. Two to four inches of snow looks likely for
Door, Oconto, and Marinette counties, with locally higher amounts.
Lows tonight will be close to normal.

The snow should diminish to flurries Wednesday morning, with little
additional accumulation during the day. High temperatures will be
5 to 10 degrees colder than normal.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 257 PM CST Tue Nov 15 2022

Key Messages:

- Lingering flurries Thursday, with little to no accumulation
expected

- Scattered flurries along the shorelines Thursday and into the
weekend

- Top 10 coldest Nov 19/20 on record expected this weekend

-----------------------------------------------------------------

General Discussion:

- Lingering flurries:

Most snow accumulation across northeast to east-central Wisconsin
will end Wednesday morning. However, flurries will likely linger
across our area Thursday, and possibly into the weekend as well.
After Thursday, the greatest chances for flurries will be along the
lakeshore counties, and Vilas County- which may receive light lake
effect snow from Lake Superior. At this time, no accumulation beyond
a light dusting is expected Thursday into the weekend.

Temperatures will likely be solidly below-freezing, so mixed/icy
precipitation is not expected... only snow/flurries. Winds may be
blowing in the 10 to 20 mph range, so there could be visibility
reductions down to the 1 to 3 mile range during flurries.

Long-range models coming into agreement with high pressure moving
into the Midwest Sunday into early next week. This should help push
the snow off to our east and will help bring the sunshine back for
next week.

- Well below-normal temperatures this weekend:

Behind these flurries, confidence is becoming extremely high in
below-normal temperatures across all of east-central/NE Wisconsin
through the weekend. In fact, if the current forecast holds, we are
looking at temperatures that would be in the top 10 coldest Nov
19/20s on record... potentially even top 5 or top 3 coldest Nov
19/20s, depending upon location.

Normal highs for this time of year are in the low to mid 40s. Our
forecast highs for this weekend are in the mid/upper teens to the
low/mid 20s... which is a solid 20 to 25 degrees below normal.
Enhancing impacts from the cold air temperatures, wind speeds will
drive wind chill values down even further. Winds are expected to be
from the west or so in the 10 to 20 mph range through most of the
weekend. Ultimately, this will likely lower wind chills to the range
of 0 to minus 10 degrees for Sunday morning. Wind chills for Friday,
Saturday, and Monday morning will likely be in the single digits.
Certainly the coldest air of this Fall 2022 season. Make sure to
bundle up and avoid frostbite!.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 535 PM CST Tue Nov 15 2022

IFR conditions and light snow are expected in most places through
the overnight hours. A significant band of lake-effect snow is
expected across far Northeast Wisconsin tonight, and could bring
moderate or heavy snow at times to MNM, OCQ, 3D2 and SUE. The
heavier snow showers should shift south, and could briefly impact
GRB and MTW late tonight into early Wednesday morning. Improving
conditions are anticipated during the day on Wednesday, with snow
tapering to flurries or ending, and ceilings rising to VFR late
in the day.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 4 AM CST Wednesday for WIZ013-021.

Winter Weather Advisory until 6 AM CST Wednesday for WIZ022.

Winter Weather Advisory until 9 AM CST Wednesday for WIZ039-040-
050.

Winter Storm Warning until 4 AM CST Wednesday for WIZ073-074.
&&

UPDATE.........Kieckbusch
SHORT TERM.....RDM
LONG TERM......Kotenberg
AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 15, 3:23 PM CST, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
323 PM CST Tue Nov 15 2022

WIZ005-010>012-018>020-030-031-035>040-045-048>050-162130-
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee-Marathon-
Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-
Winnebago-Calumet-Manitowoc-
323 PM CST Tue Nov 15 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Light snow is expected. A widespread 1 to 2 inches of snow is
possible. Untreated roads may be snow-covered and slippery.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Scattered, brief periods of flurries are possible through
Saturday. Little to no additional snow accumulation expected.

This weekend, wind chill values will likely be near zero to minus
10 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements over one
inch to the National Weather Service in Green Bay.

LMZ521-522-541>543-162130-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
323 PM CST Tue Nov 15 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A Small Craft Advisory is in effect along northwest Lake Michigan
through 6 am CST Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The probability for widespread hazardous weather is low.

WIZ013-021-022-073-074-162130-
Northern Marinette County-Northern Oconto County-Door-
Southern Marinette County-Southern Oconto County-
323 PM CST Tue Nov 15 2022

This Hazardous Weather Outlook is for portions of northeastern
Wisconsin

.DAY ONE...Tonight

A Winter Weather Advisory is in effect through 4 am tonight. Total
snow accumulations of 2 to 4 inches, with locally higher amounts
are possible. This may make roadways snow-covered and slippery.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Scattered, brief periods of flurries are possible through
Saturday. Little to no additional snow accumulation expected.

This weekend, wind chill values will likely be near zero degrees.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements over one
inch to the National Weather Service in Green Bay.

Kotenberg

In the hours before

Local storm report, Nov 15, 6:37 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
637 PM CST TUE NOV 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             1 SE ANTIGO             45.14N 89.14W
11/15/2022  M2.5 INCH        LANGLADE           WI   PUBLIC

&&

Nearby

Winter Storm Warnings in Wisconsin, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.